Alert archive / California / Gale Warnings in 2013

Gale Warning 39, NWS Los Angeles, CA

December 3, 2013

NWS Los Angeles, CA issued this gale warning at Dec 3, 2013, 9:05 AM PST. It took effect at Dec 3, 2013, 3:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 9:05 AM PST (17:05 UTC)
In effect from
Dec 3, 2013, 3:00 PM PST
Expired
Dec 3, 2013, 8:02 PM PST
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WHUS76 KLOX 031705
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
905 AM PST TUE DEC 3 2013

PZZ645-040115-
/O.CAN.KLOX.GL.W.0038.000000T0000Z-131204T0500Z/
/O.NEW.KLOX.SC.Y.0131.131203T1705Z-131203T2300Z/
/O.EXP.KLOX.SC.Y.0129.000000T0000Z-131203T1700Z/
/O.NEW.KLOX.GL.W.0039.131203T2300Z-131204T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
905 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PST
THIS AFTERNOON.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30
  KT THIS AFTERNOON AND 35 KNOTS THIS EVENING. SEAS 7 TO 11 FEET.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-040115-
/O.EXT.KLOX.SC.Y.0129.000000T0000Z-131203T2300Z/
/O.EXT.KLOX.GL.W.0038.131203T2300Z-131204T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
905 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 30 KT. GUSTS UP TO 35 KT LATE THIS
  AFTERNOON AND TONIGHT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-040115-
/O.CON.KLOX.SC.Y.0129.000000T0000Z-131203T2300Z/
/O.CON.KLOX.GL.W.0038.131203T2300Z-131204T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
905 AM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. GUSTS TO
  35 KNOTS TONIGHT.

* SEAS...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-040115-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
905 AM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...10 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-040115-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
905 AM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-040115-
/O.CON.KLOX.GL.W.0038.131203T2300Z-131204T0800Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
905 AM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 6 TO 8 FEET.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
053 
WHUS76 KLOX 032210
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PST TUE DEC 3 2013

PZZ650-040615-
/O.CAN.KLOX.SC.Y.0129.000000T0000Z-131203T2300Z/
/O.CON.KLOX.GL.W.0038.131203T2300Z-131204T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
210 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-040615-
/O.CAN.KLOX.SC.Y.0129.000000T0000Z-131203T2300Z/
/O.CON.KLOX.GL.W.0038.131203T2300Z-131204T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
210 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-040500-
/O.CAN.KLOX.SC.Y.0131.000000T0000Z-131203T2300Z/
/O.CON.KLOX.GL.W.0039.131203T2300Z-131204T0500Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
210 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-040615-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
210 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...10 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-040615-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
210 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ655-040615-
/O.CON.KLOX.GL.W.0038.131203T2300Z-131204T0800Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
210 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 8 FEET.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
314 
WHUS76 KLOX 040402
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
802 PM PST TUE DEC 3 2013

PZZ655-041100-
/O.CAN.KLOX.GL.W.0038.000000T0000Z-131204T0800Z/
/O.NEW.KLOX.SC.Y.0132.131204T0402Z-131204T1100Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
802 PM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST TO NORTHWEST WINDS 15 TO 25 KT WITH GUSTS
  UP TO 30 KT. SEAS 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ645-041100-
/O.CAN.KLOX.GL.W.0039.000000T0000Z-131204T0500Z/
/O.NEW.KLOX.SC.Y.0132.131204T0402Z-131204T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
802 PM PST TUE DEC 3 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST
WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH LOCAL GUSTS TO
  35 KT. SEAS 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ676-041100-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
802 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 9 TO 12 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-041100-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
802 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 9 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-041100-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
802 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 8 TO 11 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-041100-
/O.CON.KLOX.GL.W.0038.000000T0000Z-131204T1100Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
802 PM PST TUE DEC 3 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST WEDNESDAY...

* WINDS AND SEAS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT
  WESTERN PORTION OF THE CHANNEL. SEAS 7 TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RAT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Dec 3, 3:21 AM PST, 5 hours 44 minutes earlier.

Area forecast discussion, Dec 3, 3:21 AM PST, 5 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
321 AM PST TUE DEC 3 2013

.SYNOPSIS...

A VERY COLD LOW PRESSURE SYSTEM WILL BRING AN EXTENDED COLD SNAP TO
THE AREA TODAY THROUGH FRIDAY. SNOW LEVELS WILL DROP...BUT LITTLE
ACCUMULATION IS EXPECTED. THE SYSTEM WILL ALSO BRING GUSTY WINDS TO
THE AREA. INTERIOR AREAS MAY EXPERIENCE HARD FREEZES WEDNESDAY NIGHT
THROUGH FRIDAY MORNING.

&&

.SHORT TERM (TODAY-FRI)...
FORECAST STILL ON TRACK WITH COLD UPPER LOW OVER WESTERN MONTANA AND
A TROF EXTENDING THROUGH OREGON. A SFC COLD FRONT IS DRAPED OVER
I-80 AND THERE IS LIGHT RAIN FALLING OVER THE BAY AREA. AHEAD OF THE
FRONT...THE MARINE LAYER FCST IS NOT GOING TO PLAN WITH LOW CLOUDS
CONFINED OT THE CENTRAL COAST/SANTA YNEZ VLY AND THE L.A. COAST. THE
LOW CLOUDS SHOULD EXPAND A LITTLE MORE FROM NOW TILL SUN UP BUT WILL
STILL BE MUCH LESS THAN YDYS THINKING. MID AND HIGH LEVEL
SUBTROPICAL CLOUDS ARE MOVING SOUTHWARD AND THE MORNING WILL START
OUT MOSTLY SUNNY IN A FEW PLACES. THE FRONT WILL ROLL ON THROUGH THE
AREA TODAY AND IT WILL BRING A SLIGHT CHC OF A SHOWER BUT NOTHING
TOO SCARY. THE MTNS WILL HAVE THE BEST CHC OF SHOWER ACTIVITY. SNOW
LEVELS WILL START OUT AROUND 6500 FEET AND WILL DROP TO ABOUT 5000
FEET LATE THIS AFTERNOON. GRADIENTS REALLY TIGHTEN UP AND WIND
ADVISORY LEVEL GUSTS WILL AFFECT MANY AREAS ESP THE CENTRAL COAST
THE MTNS AND THE ANTELOPE VLY. MAX TEMPS WILL CRASH TODAY WITH MOST
AREAS ONLY REACHING THE LOWER TO MID 60S OR ABOUT 10 TO 20 (TALKING
ABOUT YOU SAN LUIS OBISPO) COLDER THAN YDY.

FRONT WASHES OUT OVERNIGHT AND COLD AIR CONTINUES TO POUR INTO THE
AREA. WINDY CONDS WILL CONTINUE IN THE MOUNTAINS. SNOW LEVELS WILL
DROP TO 3500-4000 FEET BUT THE SHOWER ACTIVITY WILL DIMINISH AND ANY
SNOW THAT DOES FALL WILL NOT IMPACT TRAVEL. IT IS LOOKING MORE AND
MORE LIKE THE SLGT CHC OF POPS ACROSS THE L.A. COST AND VLYS IS
OVERDONE. IF 12Z RUNS COME IN DRY EXPECT THAT RAIN CHC TO BE BOOTED.
SOME FROST WILL FORM OVER THE INTERIOR SLO VLY AS SKIES CLEAR AND
COLD AIR CONTINUES TO MOVE IN.

MAYBE SOME NORTH SLOPE MTN SHOWERS WEDNESDAY MORNING BUT OTHERWISE
SKIES WILL CLEARING. MAX TEMPS WILL STRUGGLE TO EVEN HIT 60 WITH 543
DM THKNS OVER THE AREA.

TH BIG STORY WED NIGHT THROUGH FRIDAY WILL BE THE COLD OVERNIGHT
LOWS. SKIES WILL BE CLEAR...WINDS WILL BE LIGHT AND THIS WILL ALLOW
THE ALREADY COLD AIRMASS TO REALLY COOL. HARD FREEZES ARE LIKELY IN
THE INTERIOR AND ALMOST EVERYWHERE ELSE SAVE THE L.A. COASTAL AREA
AND THE NEAR COAST AREAS OF SLO/SBA/VTA COUNTIES WILL SEE LIGHT
FREEZE CONDS FOR A FEW HOURS EACH NIGHT. MAX TEMPS WILL REMAIN 10 OR
SO DEGREES BLO NORMAL WITH COASTAL AND VLY MAX TEMPS IN THE UPPER
50S AND LOWER 60S.

.LONG TERM (FRI-MON)...
MDLS MOSTLY AGREE THAT A LONG WAVE TROF WILL COVER THE CONUS FOR THE
LONG TERM AND AN IMPULSE COMING DOWN THE WEST SIDE OF IT WILL BRING
A SLIGHT CHC OF RAIN TO OUR AREA SATURDAY THROUGH SUNDAY MORNING.
SUNDAY AFTERNOON THROUGH MONDAY SHOULD BE MOSTLY CLEAR WITH DRY NW
FLOW OVERHEAD. CONTINUED COOL THROUGH THE PERIOD WITH BLO FREEZING
MIN TEMPS ACROSS THE INTERIOR EACH NIGHT.

&&

.AVIATION...

03/1150Z

LOW CONFIDENCE IN MOST NON DESERT TAFS. MVFR CIGS WILL LIKELY
DEVELOP FROM KLGB TO KOXR OVERNIGHT BUT COULD BE +/- 2HOURS
DIFFERENT FROM FCST. THERE IS A 30 PERCENT CHC OF MVFR CIGS AT SOME
POINT 10Z-17Z FOR KSBA...KVNY AND KBUR. THERE IS A 20 PERCENT CHANCE
OF A SHOWER 20Z-03Z FOR ALL NON DESERT SITES.

KLAX...LOW CONFIDENCE IN TAF. LOWER CIGS COULD ARRIVE ANYTIME
BETWEEN 08Z AND 13Z CIGS COULD FORM AT 015 OR 025 AND A 20 PERCENT
CHANCE OF 008. MVFR CIGS COULD LINGER TIL 00Z. A 20 PERCENT CHANCE
OF -SHRA 20Z-03Z.

KBUR...FAIR CONFIDENCE IN TAF WITH A 30 PERCENT CHC OF MVFR CIGS
12Z-17Z. A 20 PERCENT CHANCE OF -SHRA 20Z-03Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...RORKE
AVIATION...KAPLAN
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 3, 6:00 AM PST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE DEC 3 2013

CAZ034>041-044>046-051>054-059-087-088-547-548-041400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE DEC 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

THIS PRODUCT WILL BE DISCONTINUED AS OF JANUARY 6, 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

HIGH SURF AND RIP CURRENTS WILL MAKE FOR A HAZARDOUS DAY IN THE SURF
ZONE. THERE IS A SLIGHT CHANCE OF RAIN ALONG WITH MOUNTAIN SNOW
TODAY AND TONIGHT. STRONG WESTERLY WINDS WILL CREATE DRIVING HAZARDS
ESPECIALLY IN THE MOUNTAINS AND THE ANTELOPE VALLEY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

HARD FREEZE CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY MORNINGS
ACROSS THE INTERIOR SECTIONS AND THE SANTA YNEZ VALLEY. ALMOST ALL
THE REMAINING AREA WILL SEE MIN TEMPERATURES NEAR FREEZING THURSDAY
AND FRIDAY MORNING.

* FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 9:05 AM PSTSmall Craft AdvisoryLOX5 hr
Dec 3, 12:28 PM PSTFreeze WarningLOX20 hr

Nearby

Gale Warnings in California, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.